Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 41, NWS Grand Rapids, MI

October 23, 2017Isabella County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Oct 23, 2017, 9:31 PM EDT for Isabella County, Michigan. It took effect at Oct 25, 2017, 5:00 AM EDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Oct 23, 2017, 9:31 PM EDT (01:31 UTC)
In effect from
Oct 25, 2017, 5:00 AM EDT
Expired
Oct 26, 2017, 8:00 PM EDT
In force
39 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Minor

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 103 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chippewa River below Mt. Pleasant (MPTM4). The gauge peaked at 7.10 ft at Oct 24, 2017, 6:00 PM EDT.

actionminormoderate51010/2410/2510/2610/2710/28
Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04154000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

815 
WGUS43 KGRR 240131
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Rapids MI
931 PM EDT Mon Oct 23 2017

...The National Weather Service in Grand Rapids has issued a flood 
warning for the following rivers in Southwest Lower Michigan...

  Chippewa River Below Mt Pleasant affecting Isabella County

.Over three inches of rain has fallen in Central Lower Michigan with
over an additional inch possible through Tuesday. The Chippewa River
at Mt. Pleasant is forecast to rise above flood stage.The following
forecast is based on observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Even 6 inches of fast-moving flood water can knock 
you off your feet... and a depth of 2 feet will float your car.  
Never try to walk... swim... or drive through such swift water.  If 
you come upon flood waters... stop... turn around and go another way.


This warning will be in effect until the river falls below its flood 
stage.  

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC073-250331-
/O.NEW.KGRR.FL.W.0041.171025T0900Z-171027T0000Z/
/MPTM4.1.ER.171025T0900Z.171025T1800Z.171026T1200Z.NO/
931 PM EDT Mon Oct 23 2017

The National Weather Service in Grand Rapids has issued a 

* Flood Warning for 
  the Chippewa River Below Mt Pleasant.
* from late Tuesday night to Thursday evening.
* At  9:15 PM Monday the stage was 5.0 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by Wednesday morning and continue 
  to rise to near 8.2 feet by Wednesday early afternoon. The river 
  will fall below flood stage by Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of Island Park and 
  Nelson Park in western Mt. Pleasant.


&&

LAT...LON 4362 8485 4367 8475 4366 8461 4358 8461
      4360 8472 4356 8480             

$$

jam
4 follow-up statements
713 
WGUS83 KGRR 240207
FLSGRR


Flood Statement
National Weather Service Grand Rapids MI
1007 PM EDT Mon Oct 23 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Rogue River Below Rockford affecting Kent County
  Muskegon River Near Croton affecting Newaygo County
  Portage River Near Vicksburg affecting Kalamazoo County
  Chippewa River Below Mt Pleasant affecting Isabella County

.Widespread rainfall amounts over two inches have fallen in
Western and Central Lower Michigan through this evening. Over an
additional inch is possible through Tuesday. Rivers will rise with
many exceeding bank full and a few going into minor flood stage. The
following forecast is based on observed and forecast 48 hour
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC081-250407-
/O.EXT.KGRR.FL.W.0038.171025T0430Z-171027T0000Z/
/ROCM4.1.ER.171025T0430Z.171025T1800Z.171026T1200Z.NO/
1007 PM EDT Mon Oct 23 2017

The Flood Warning continues for
  the Rogue River Below Rockford.
* from late Tuesday night to Thursday evening.
* at  9:00 PM Monday the stage was 5.7 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by early Wednesday morning and 
  continue to rise to near 8.4 feet by Wednesday early afternoon. the
  river will fall below flood stage by Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of 
  Rockford.
* Flood history, this crest compares to a previous crest of 8.4 feet 
  on May 31 2010.  

&&

LAT...LON 4306 8562 4310 8562 4313 8559 4313 8551
      4309 8555 4306 8555             

$$

MIC077-250406-
/O.CON.KGRR.FL.W.0039.171024T1030Z-171027T1200Z/
/VCKM4.1.ER.171024T1030Z.171025T0000Z.171026T1200Z.UU/
1007 PM EDT Mon Oct 23 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* from Tuesday morning to Friday morning.
* at 9:00 PM Monday the stage was estimated to be near 4.3 feet.
* Flood stage is 5.0 feet.
* Forecast, the river is forecast to have a maximum value of 5.3 feet
  tomorrow evening.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

MIC123-250406-
/O.EXT.KGRR.FL.W.0040.171025T0000Z-171027T0600Z/
/CROM4.1.ER.171025T0000Z.171025T1200Z.171026T1800Z.NO/
1007 PM EDT Mon Oct 23 2017

The Flood Warning continues for
  the Muskegon River Near Croton.
* from Tuesday evening to late Thursday night.
* at  9:30 PM Monday the stage was 7.4 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Impact, at 9.5 feet...Flood water begins surrounding cottages and 
  homes downstream from the City of Newaygo in the areas of Leisure 
  Land subdivision in Bridgeton Township and Sycamore Flats in 
  Ashland Township impacting 17 properties.
* Flood history, this crest compares to a previous crest of 8.9 feet 
  on Dec 29 2008.  

&&

LAT...LON 4335 8604 4345 8582 4346 8570 4342 8562
      4338 8578 4328 8604             

$$

MIC073-250406-
/O.CON.KGRR.FL.W.0041.171025T0900Z-171027T0000Z/
/MPTM4.1.ER.171025T0900Z.171025T1800Z.171026T1200Z.NO/
1007 PM EDT Mon Oct 23 2017

The Flood Warning continues for
  the Chippewa River Below Mt Pleasant.
* from late Tuesday night to Thursday evening.
* at  9:15 PM Monday the stage was 5.0 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by Wednesday morning and continue 
  to rise to near 8.2 feet by Wednesday early afternoon. the river 
  will fall below flood stage by Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of Island Park and 
  Nelson Park in western Mt. Pleasant.
* Flood history, this crest compares to a previous crest of 8.7 feet 
  on Apr 13 2013.  

&&

LAT...LON 4362 8485 4367 8475 4366 8461 4358 8461
      4360 8472 4356 8480             

$$

jam
808 
WGUS83 KGRR 241540
FLSGRR


Flood Statement
National Weather Service Grand Rapids MI
1140 AM EDT Tue Oct 24 2017

 ...The Flood Warning has been cancelled and downgraded to a Flood 
Advisory for the following river in Southwest Lower Michigan...

  Rogue River Below Rockford affecting Kent County

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County
  Muskegon River Near Croton affecting Newaygo County
  Chippewa River Below Mt Pleasant affecting Isabella County

.Widespread rainfall amounts over four inches have fallen in
Western and Central Lower Michigan through this morning. Up to an
additional inch of rain is possible through Wednesday. Rivers will
rise with many exceeding bank full and a few going into minor flood
stage. The following forecast is based on observed and forecast 48
hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television, or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-251740-
/O.EXT.KGRR.FL.W.0039.000000T0000Z-171027T0000Z/
/VCKM4.1.ER.000000T0000Z.171025T0000Z.171026T0000Z.UU/
1140 AM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday evening.
* at 8 AM Tuesday the stage was estimated at 4.8 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is forecast.
* Forecast, the river is forecast to have a maximum value of 5.1 feet
  this evening.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

MIC123-251739-
/O.EXT.KGRR.FL.W.0040.171025T0600Z-171027T0600Z/
/CROM4.1.ER.171025T0600Z.171025T1200Z.171026T1800Z.NO/
1140 AM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Muskegon River Near Croton.
* from late tonight to late Thursday night.
* at 10:30 AM Tuesday the stage was 8.2 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast, the river is expected to rise to 9.3 feet by 
  Wednesday morning.
* Impact, at 9.5 feet...Flood water begins surrounding cottages and 
  homes downstream from the City of Newaygo in the areas of Leisure 
  Land subdivision in Bridgeton Township and Sycamore Flats in 
  Ashland Township impacting 17 properties.
* Flood history, this crest compares to a previous crest of 8.9 feet 
  on Dec 29 2008.  

&&

LAT...LON 4335 8604 4345 8582 4346 8570 4342 8562
      4338 8578 4328 8604             

$$

MIC073-251739-
/O.EXT.KGRR.FL.W.0041.171026T0600Z-171026T1800Z/
/MPTM4.1.ER.171026T0600Z.171026T0600Z.171026T0600Z.NO/
1140 AM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Chippewa River Below Mt Pleasant.
* from late Wednesday night to Thursday afternoon.
* at 11:15 AM Tuesday the stage was 6.5 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, the river is expected to rise to near flood stage early 
  Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of Island Park and 
  Nelson Park in western Mt. Pleasant.
* Flood history, this crest compares to a previous crest of 8.0 feet 
  on Mar 9 2009.  

&&

LAT...LON 4362 8485 4367 8475 4366 8461 4358 8461
      4360 8472 4356 8480             

$$

MIC081-241610-
/O.CAN.KGRR.FL.W.0038.000000T0000Z-171027T0000Z/
/ROCM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1140 AM EDT Tue Oct 24 2017

The Flood Warning is cancelled for
  the Rogue River Below Rockford.
  and has been downgraded to a Flood Advisory.
* at 11:00 AM Tuesday the stage was 5.7 feet.
* Flood stage is 8.0 feet.
* Forecast, the river will crest below flood stage at 7.5 feet 
  tomorrow early afternoon.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of 
  Rockford.
* Flood history, this crest compares to a previous crest of 7.8 feet 
  on Apr 29 2011.  

&&

LAT...LON 4306 8562 4310 8562 4313 8559 4313 8551
      4309 8555 4306 8555             

$$

63
736 
WGUS83 KGRR 250211
FLSGRR


Flood Statement
National Weather Service Grand Rapids MI
1011 PM EDT Tue Oct 24 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Muskegon River Near Croton affecting Newaygo County
  Portage River Near Vicksburg affecting Kalamazoo County
  Chippewa River Below Mt Pleasant affecting Isabella County

.Rainfall will continue on a diminishing trend tonight, and will
end tomorrow. Additional rainfall amounts will be light, generally
under a quarter of an inch. The following forecast is based on
observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-260411-
/O.CON.KGRR.FL.W.0039.000000T0000Z-171027T0000Z/
/VCKM4.1.ER.000000T0000Z.171025T0600Z.171026T0000Z.UU/
1011 PM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday evening.
* Flood stage is 5.0 feet.
* Forecast, the river is forecast to have a maximum value of 5.1 feet
  after midnight tonight.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

MIC123-260410-
/O.EXT.KGRR.FL.W.0040.171025T0204Z-171027T0600Z/
/CROM4.1.ER.171025T0015Z.171025T1200Z.171026T1800Z.NO/
1011 PM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Muskegon River Near Croton.
* from this evening to late Thursday night.
* at  9:30 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast with a crest of 9.5 feet expected
  Wednesday afternoon.
* Impact, at 9.5 feet...Flood water begins surrounding cottages and 
  homes downstream from the City of Newaygo in the areas of Leisure 
  Land subdivision in Bridgeton Township and Sycamore Flats in 
  Ashland Township impacting 17 properties.
* Flood history, this crest compares to a previous crest of 8.9 feet 
  on Dec 29 2008.  

&&

LAT...LON 4335 8604 4345 8582 4346 8570 4342 8562
      4338 8578 4328 8604             

$$

MIC073-260410-
/O.CON.KGRR.FL.W.0041.171026T0600Z-171026T1800Z/
/MPTM4.1.ER.171026T0600Z.171026T0600Z.171026T0600Z.NO/
1011 PM EDT Tue Oct 24 2017

The Flood Warning continues for
  the Chippewa River Below Mt Pleasant.
* from late Wednesday night to Thursday afternoon.
* at  9:15 PM Tuesday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast, the river is expected to rise to near flood stage early 
  Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of Island Park and 
  Nelson Park in western Mt. Pleasant.
* Flood history, this crest compares to a previous crest of 8.0 feet 
  on Mar 9 2009.  

&&

LAT...LON 4362 8485 4367 8475 4366 8461 4358 8461
      4360 8472 4356 8480             

$$
689 
WGUS83 KGRR 251612
FLSGRR


Flood Statement
National Weather Service Grand Rapids MI
1212 PM EDT Wed Oct 25 2017

 ...The Flood Warning has been cancelled and downgraded to a Flood 
Advisory for the following rivers in Southwest Lower Michigan...

  Muskegon River Near Croton affecting Newaygo County
  Chippewa River Below Mt Pleasant affecting Isabella County

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.Rivers are nearing or just past their crests. Rainfall has ended
with storm total rainfalls ranging from 2 to over 6 inches.
Additional rainfall is possible Thursday night into next week, so the
falls in river levels may be slowed over the weekend. The following
forecast is based on observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television, or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-261812-
/O.CON.KGRR.FL.W.0039.000000T0000Z-171027T0000Z/
/VCKM4.1.ER.000000T0000Z.171025T1800Z.171026T0000Z.UU/
1212 PM EDT Wed Oct 25 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday evening.
* at 08 AM Wednesday the stage was estimated at 5.1 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is forecast.
* Forecast, the river will remain around 5.1 feet through this
  afternoon.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

MIC123-251642-
/O.CAN.KGRR.FL.W.0040.000000T0000Z-171027T0600Z/
/CROM4.1.ER.171025T0015Z.171025T0515Z.171025T0707Z.NO/
1212 PM EDT Wed Oct 25 2017

The Flood Warning is cancelled for
  the Muskegon River Near Croton.
  and has been downgraded to a Flood Advisory.
* at 11:30 AM Wednesday the stage was 8.2 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 3:07 AM Wednesday.
* Forecast, the river will remain near 8.2 feet through tomorrow 
  morning.
* Impact, at 8.0 feet...River is bankfull. River begins to exceed its
  banks and minor flooding begins in low lying areas along the river.
* Flood history, this crest compares to a previous crest of 8.4 feet 
  on Mar 24 2007.  

&&

LAT...LON 4335 8604 4345 8582 4346 8570 4342 8562
      4338 8578 4328 8604             

$$

MIC073-251642-
/O.CAN.KGRR.FL.W.0041.000000T0000Z-171026T1800Z/
/MPTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1212 PM EDT Wed Oct 25 2017

The Flood Warning is cancelled for
  the Chippewa River Below Mt Pleasant.
  and has been downgraded to a Flood Advisory.
* at 11:15 AM Wednesday the stage was 6.6 feet.
* Flood stage is 8.0 feet.
* Forecast, the river crested below flood stage at 7.0 feet.  The 
  river will fall to 6.4 feet by tomorrow morning.
* Impact, at 6.0 feet...River is bankfull. Expect minor flooding of 
  low lying areas adjacent to the river including portions of the 
  Mount Pleasant Country Club Golf Course.

&&

LAT...LON 4362 8485 4367 8475 4366 8461 4358 8461
      4360 8472 4356 8480             

$$

63

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Oct 23, 7:52 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 23, 7:52 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
752 PM EDT Mon Oct 23 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 328 PM EDT Mon Oct 23 2017

Low pressure moving north across Lower Michigan will continue to
bring heavy rain with some flooding expected through Tuesday. The
low will deepen on Tuesday and winds will be ramping up with some
strong wind gusts Tuesday and Tuesday night.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 328 PM EDT Mon Oct 23 2017

Heavy rain tonight into Tuesday and high winds Tuesday into
Tuesday night are the main forecast issues in the near term.

The Flood Watch was replaced with areal Flood Warning across the
western third of the forecast area and an areal Flood Advisory to
its east. The southeast zones are not expected to see flooding and
the watch was dropped there.

Surface low was centered just south of AZO at 330 PM and is moving
north with strong area of f-gen expected to continue producing
inch an hour rain rates across the warning area through the
evening. We have been fortunate that the bulk of the heaviest rain
has remained over Lake Michigan so far today, but amounts over 2
inches have occurred across parts of Ottawa, Muskegon, Oceana
Counties with a report of nearly 2.25 inches near Holland at 320
PM. The heavier rain is moving onshore and the HRRR has the f-gen
area pivoting across our northwest zones tonight.

So 3 to 5 inches of rain is possible in the warning area with
amounts of an inch or less across the southeast zones by Tuesday
afternoon.

The other issue we will have to deal with high winds on Tuesday as
the low rapidly deepens across northern Lower Michigan.
Tightening pressure gradient and strong cold advection will
combine to bring gusts to wind advisory criteria during the
morning across the northern coastal zones and by afternoon across
central and southern zones. We have issued a wind advisory for
this area. The winds will subside after midnight as the low pulls
away.

.LONG TERM...(Thursday through Monday)
Issued at 328 PM EDT Mon Oct 23 2017

Main weather highlights in the long term period are a period of
milder and quieter weather Thursday into Friday, followed by more
cold air for the weekend through Halloween.

Quiet weather day expected for Thursday due to shortwave ridging in
between the exiting upper trough and the next one dropping into the
north central U.S.. Also milder temperatures expected on Thursday
with high temps 55 to 60 as warm advection strengthens in advance of
next approaching system. Friday may also be a mild day if the slower
ECMWF timing of the next cold front is correct.

Deep longwave trough is progged to impact the Great Lakes Region
next weekend, resulting in scattered showers with highs only in the
mid 40s. Some snow showers will be possible at night and in the
early morning when temperatures cool, especially inland from Lake MI
and in higher elevation areas. Any clearing at night could lead to
sub freezing temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 748 PM EDT Mon Oct 23 2017

With the storm system remaining in the region through
Tuesday...impacts will continue at the TAF sites. IFR/MVFR
conditions will prevail with local VFR possible. As the colder
air wraps in behind the storm for Tuesday lake effect moisture
will keep the ceilings and visibilities low through the day.

Gusts over 25 knots will be possible...especially on Tuesday for
KMKG.

&&

.MARINE...
Issued at 328 PM EDT Mon Oct 23 2017

No significant changes to the previous forecast. Winds and waves
will be increasing tonight and gales are still expected to develop
on Tuesday. Northwest gales will probably begin during the
morning across areas north of Whitehall and during the afternoon
south of there.

&&

.HYDROLOGY...
Issued at 1211 PM EDT Mon Oct 23 2017

River levels are rising across the area. Rainfall of up to two
inches has fallen through this morning and another two to three
inches are possible through Tuesday. More rain is also possible
through the week. Warnings have been issued for Croton on the
Muskegon River, Rockford on the Rogue River, and Vicksburg on the
Portage River. More river warnings could be issued depending on the
amount of rain that falls and where it falls. Areal flood warnings
and watches are also in effect though Tuesday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 2 PM Tuesday to 3 AM EDT Wednesday for MIZ050-
     056-064.

     Wind Advisory from 8 AM Tuesday to 3 AM EDT Wednesday for MIZ037-
     043.

LM...Gale Watch from Tuesday morning through Wednesday morning for
     LMZ844>849.

     Small Craft Advisory until 10 AM EDT Tuesday for LMZ844>849.

&&

SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...Meade
AVIATION...MJS
HYDROLOGY...63
MARINE...Ostuno
Hazardous weather outlook, Oct 23, 5:13 AM EDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
513 AM EDT Mon Oct 23 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240915-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
513 AM EDT Mon Oct 23 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Occasional heavy rain is expected today and tonight. The threat
for flooding will increase during the day and tonight. Commutes
this evening and Tuesday morning could be impacted as a result.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heavy rain will continue into Tuesday along with the concern for
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but rainfall reports would
be helpful.

LMZ844>849-240915-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
513 AM EDT Mon Oct 23 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will become hazardous to small craft beginning
this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds and waves will remain hazardous at least through Wednesday.
Gales will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Oct 23, 6:01 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       4 NW MONTAGUE           43.45N 86.42W
10/23/2017  M2.29 INCH       MUSKEGON           MI   CO-OP OBSERVER

            24 HOUR STORM TOTAL

&&

JMAPLES
Local storm report, Oct 23, 6:05 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HEAVY RAIN       KENTWOOD                42.88N 85.59W
10/23/2017  M2.00 INCH       KENT               MI   AMATEUR RADIO

            DAILY RAINFALL TOTAL SO FAR. OBSERVATION NEAR 52ND AND
            STAUFFER.

&&

JMAPLES
Local storm report, Oct 23, 7:07 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
707 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       2 SE CUTLERVILLE        42.82N 85.64W
10/23/2017  M2.40 INCH       KENT               MI   NWS EMPLOYEE

&&

NJJ
Local storm report, Oct 23, 7:08 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
708 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 W WAVERLY             42.74N 84.65W
10/23/2017  M1.00 INCH       EATON              MI   TRAINED SPOTTER

&&

NJJ
Local storm report, Oct 23, 7:26 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
726 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 ESE GRAND RAPIDS      42.95N 85.61W
10/23/2017  M2.29 INCH       KENT               MI   CO-OP OBSERVER

            2.29 INCHES STORM TOTAL. HEAVIEST RAIN FELL 2PM-7PM WITH
            1.19 INCHES RECEIVED IN THE 5 HOUR PERIOD.

&&

JMAPLES
Local storm report, Oct 23, 7:43 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 WSW PLAINWELL         42.44N 85.65W
10/23/2017  M2.12 INCH       ALLEGAN            MI   COCORAHS

            STORM TOTAL THROUGH 7PM. A MAJORITY OF THE RAINFALL HAS
            BEEN RECEIVED IN THE LAST 12 HOURS.

&&

JMAPLES

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 8:12 PM EDTAreal Flood WarningGRRClare, Isabella, Mecosta, Montcalm, Osceola36 hr
Oct 23, 8:22 PM EDTAreal Flood AdvisoryGRRCalhoun, Clinton, Eaton, Gratiot36 hr
Oct 23, 9:53 PM EDTGale WarningGRR30 hr
Oct 24, 11:24 AM EDTRiver Flood AdvisoryGRRClinton4 days
Oct 24, 11:24 AM EDTRiver Flood AdvisoryGRRKent63 hr

Nearby

River Flood Warnings in Michigan, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.